Alert archive / Colorado / Wind Advisories in 2019

Wind Advisory 2, NWS Grand Junction, CO

April 8, 201913 counties in Colorado; Grand County, San Juan County, Utah

NWS Grand Junction, CO issued this wind advisory at Apr 8, 2019, 2:10 PM MDT for 13 counties in Colorado; Grand County, San Juan County, Utah. It took effect at Apr 9, 2019, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2019, 2:10 PM MDT (20:10 UTC)
In effect from
Apr 9, 2019, 12:00 PM MDT
Expired
Apr 9, 2019, 10:00 PM MDT
In force
10 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 16 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2019-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2019-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2451 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS75 KGJT 082010
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
210 PM MDT Mon Apr 8 2019


COZ001-002-006>008-011-020-021-UTZ022-027-029-090600-
/O.NEW.KGJT.WI.Y.0002.190409T1800Z-190410T0400Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-Arches/Grand Flat-
Canyonlands/Natural Bridges-
210 PM MDT Mon Apr 8 2019

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT TUESDAY...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect from noon to 10 PM MDT Tuesday.

* LOCATIONS...Including the cities of Rangely, Dinosaur, Craig, 
  Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, 
  New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, 
  Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, 
  Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Moab, 
  Castle Valley, Canyonlands National Park, Dead Horse Point 
  State Park, and Fry Canyon. 

* WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph.

* TIMING...Tuesday from noon until 10 PM MDT. The highest wind
  gusts will occur in the late afternoon and early evening. In the
  late evening into Wednesday morning a front will move 
  southeastward through the area causing a wind shift to the 
  northwest. Winds remain gusty after the frontal passage. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down. Travel may be difficult, especially
  for high profile vehicles. Conditions will be dry in the
  afternoon so outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart 
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
4 follow-up statements
205 
WWUS75 KGJT 090318
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
918 PM MDT Mon Apr 8 2019

COZ001-002-006>008-011-020-021-UTZ022-027-029-091200-
/O.CON.KGJT.WI.Y.0002.190409T1800Z-190410T0400Z/
Lower Yampa River Basin-Central Yampa River Basin-Grand Valley-
Debeque to Silt Corridor-Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Southeast Utah-Arches/Grand Flat-
Canyonlands/Natural Bridges-
918 PM MDT Mon Apr 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT
TUESDAY...

* LOCATIONS...Including the cities of Rangely, Dinosaur, Craig, 
  Hayden, Meeker, Grand Junction, Fruita, Palisade, De Beque, 
  New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, 
  Glenwood Springs, Carbondale, Montrose, Hotchkiss, Delta, 
  Gateway, Nucla, Cortez, Dove Creek, Mancos, Blanding, Moab, 
  Castle Valley, Canyonlands National Park, Dead Horse Point 
  State Park, and Fry Canyon. 

* WINDS...Southwest 25 to 35 mph with gusts 40 to 50 mph.

* TIMING...Tuesday from noon until 10 PM MDT. The highest wind 
  gusts will occur in the late afternoon and early evening. In 
  the late evening into Wednesday morning a front will move 
  southeastward through the area causing a wind shift to the 
  northwest. Winds remain gusty after the frontal passage.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. Conditions will be dry in the 
  afternoon so outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
015 
WWUS75 KGJT 090957
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
357 AM MDT Tue Apr 9 2019

COZ006-020-UTZ027-029-092200-
/O.NEW.KGJT.FZ.A.0001.190411T0400Z-190411T1600Z/
/O.CON.KGJT.WI.Y.0002.190409T1800Z-190410T0400Z/
Grand Valley-Paradox Valley/Lower Dolores River-Arches/Grand Flat-
Canyonlands/Natural Bridges-
357 AM MDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING...
...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

The National Weather Service in Grand Junction has issued a
Freeze Watch, which is in effect from Wednesday evening through
Thursday morning.

* LOCATIONS...Including the cities of Grand Junction, Fruita, 
  Palisade, Gateway, Nucla, Moab, Castle Valley, Canyonlands 
  National Park, Dead Horse Point State Park, and Fry Canyon. 

* TEMPERATURES...For the Freeze Watch, temperatures Wednesday 
  night into Thursday morning could potentially drop into the mid 
  20s to low 30s.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph this
  afternoon and evening.

* TIMING...Today from noon until 10 PM MDT. The highest wind gusts
  will occur in the late afternoon and early evening. In the late
  evening into Wednesday morning, a strong cold front will move 
  southeastward through the area causing a wind shift to the 
  northwest. Winds remain gusty after the frontal passage.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart 
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

COZ001-002-007-008-011-021-UTZ022-092200-
/O.CON.KGJT.WI.Y.0002.190409T1800Z-190410T0400Z/
Lower Yampa River Basin-Central Yampa River Basin-
Debeque to Silt Corridor-Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-
Four Corners/Upper Dolores River-Southeast Utah-
357 AM MDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING...

* LOCATIONS...Including the cities of Rangely, Dinosaur, Craig, 
  Hayden, Meeker, De Beque, New Castle, Mesa, Parachute, Rifle, 
  Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, 
  Hotchkiss, Delta, Cortez, Dove Creek, Mancos, and Blanding. 

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...Noon today until 10 PM MDT. The highest wind gusts will
  occur in the late afternoon and early evening. In the late
  evening into Wednesday morning, a front will move southeastward
  through the area causing a wind shift to the northwest. Winds 
  remain gusty after the frontal passage.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
859 
WWUS75 KGJT 091811
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
1211 PM MDT Tue Apr 9 2019

UTZ027-029-100400-
/O.NEW.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/
/O.CON.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/
/O.CON.KGJT.FZ.A.0001.190411T0400Z-190411T1600Z/
Arches/Grand Flat-Canyonlands/Natural Bridges-
1211 PM MDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect from noon to 7 PM MDT Wednesday.

* LOCATIONS...Including the cities of Moab, Castle Valley, 
  Canyonlands National Park, Dead Horse Point State Park, and 
  Fry Canyon. 

* TEMPERATURES...For the Freeze Watch, temperatures Wednesday 
  night into Thursday morning could potentially drop into the mid 
  20s to low 30s.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Today from noon until 10 PM MDT. The highest wind 
  gusts will occur in the late afternoon and early evening. In 
  the late evening into Wednesday morning, a strong cold front 
  will move southeastward through the area causing a wind shift 
  to the northwest. Winds remain gusty after the frontal passage.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down. Travel may 
  be difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart 
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

COZ021-UTZ022-100400-
/O.NEW.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/
/O.CON.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/
Four Corners/Upper Dolores River-Southeast Utah-
1211 PM MDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect from noon to 7 PM MDT Wednesday.

* LOCATIONS...Including the cities of Cortez, Dove Creek, 
  Mancos, and Blanding.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Noon today until 10 PM MDT. The highest wind gusts 
  will occur in the late afternoon and early evening. In the 
  late evening into Wednesday morning, a front will move 
  southeastward through the area causing a wind shift to the 
  northwest. Winds remain gusty after the frontal passage. Winds
  will increase again tomorrow afternoon through the evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down. Travel may 
  be difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart 
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ022-100400-
/O.NEW.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/
Animas River Basin-
1211 PM MDT Tue Apr 9 2019

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY...

The National Weather Service in Grand Junction has issued a Wind
Advisory, which is in effect from noon to 7 PM MDT Wednesday.

* LOCATIONS...Including the cities of Durango, Bayfield, and 
  Ignacio.

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Noon Wednesday through 7 PM MDT. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart 
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ006-020-100400-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/
/O.CON.KGJT.FZ.A.0001.190411T0400Z-190411T1600Z/
Grand Valley-Paradox Valley/Lower Dolores River-
1211 PM MDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* LOCATIONS...Including the cities of Grand Junction, Fruita, 
  Palisade, Gateway, and Nucla. 

* TEMPERATURES...For the Freeze Watch, temperatures Wednesday 
  night into Thursday morning could potentially drop into the mid 
  20s to low 30s.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Today from noon until 10 PM MDT. The highest wind 
  gusts will occur in the late afternoon and early evening. In 
  the late evening into Wednesday morning, a strong cold front 
  will move southeastward through the area causing a wind shift 
  to the northwest. Winds remain gusty after the frontal passage.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

COZ001-002-007-008-011-100400-
/O.CON.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/
Lower Yampa River Basin-Central Yampa River Basin-
Debeque to Silt Corridor-Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-
1211 PM MDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* LOCATIONS...Including the cities of Rangely, Dinosaur, Craig, 
  Hayden, Meeker, De Beque, New Castle, Mesa, Parachute, Rifle, 
  Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Montrose, 
  Hotchkiss, and Delta. 

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* TIMING...Noon today until 10 PM MDT. The highest wind gusts 
  will occur in the late afternoon and early evening. In the 
  late evening into Wednesday morning, a front will move 
  southeastward through the area causing a wind shift to the 
  northwest. Winds remain gusty after the frontal passage.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$
517 
WWUS75 KGJT 100359
NPWGJT

URGENT - WEATHER MESSAGE
National Weather Service Grand Junction CO
959 PM MDT Tue Apr 9 2019

UTZ027-029-101200-
/O.EXP.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/
/O.CON.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/
/O.CON.KGJT.FZ.A.0001.190411T0400Z-190411T1600Z/
Arches/Grand Flat-Canyonlands/Natural Bridges-
959 PM MDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT
WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* LOCATIONS...Including the cities of Moab, Castle Valley, 
  Canyonlands National Park, Dead Horse Point State Park, and 
  Fry Canyon. 

* TEMPERATURES...For the Freeze Watch, temperatures Wednesday 
  night into Thursday morning could potentially drop into the mid 
  20s to low 30s.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...In the late evening tonight and into Wednesday 
  morning, a strong cold front will move southeastward through the
  area causing a wind shift to the northwest. Winds remain gusty 
  after the frontal passage.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart 
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

COZ006-020-101200-
/O.EXP.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/
/O.CON.KGJT.FZ.A.0001.190411T0400Z-190411T1600Z/
Grand Valley-Paradox Valley/Lower Dolores River-
959 PM MDT Tue Apr 9 2019

...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING...

* LOCATIONS...Including the cities of Grand Junction, Fruita, 
  Palisade, Gateway, and Nucla. 

* TEMPERATURES...For the Freeze Watch, temperatures Wednesday 
  night into Thursday morning could potentially drop into the mid 
  20s to low 30s.

* IMPACTS...Sensitive vegetation and swamp coolers could be
  impacted by the potential sub-freezing temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

COZ021-UTZ022-101200-
/O.EXP.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/
/O.CON.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/
Four Corners/Upper Dolores River-Southeast Utah-
959 PM MDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT
WEDNESDAY...

* LOCATIONS...Including the cities of Cortez, Dove Creek, 
  Mancos, and Blanding.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...In the late evening tonight and into Wednesday 
  morning, a front will move southeastward through the area 
  causing a wind shift to the northwest. Winds remain gusty after 
  the frontal passage. Winds will increase again tomorrow 
  afternoon through the evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart 
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

COZ001-002-007-008-011-100500-
/O.EXP.KGJT.WI.Y.0002.000000T0000Z-190410T0400Z/
Lower Yampa River Basin-Central Yampa River Basin-
Debeque to Silt Corridor-Central Colorado River Basin-
Central Gunnison and Uncompahgre River Basin-
959 PM MDT Tue Apr 9 2019

...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING...

Increased clouds combined with the loss of daytime heating has 
allowed stronger winds to decrease over the area. Therefore, the 
Wind Advisory will be allowed to expire at 10 PM MDT. However, 
locally breezy conditions will be possible overnight.

$$

COZ022-101200-
/O.CON.KGJT.WI.Y.0003.190410T1800Z-190411T0100Z/
Animas River Basin-
959 PM MDT Tue Apr 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT
WEDNESDAY...

* LOCATIONS...Including the cities of Durango, Bayfield, and 
  Ignacio.

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Noon Wednesday through 7 PM MDT.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Travel may be difficult, especially 
  for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that a significant wind event is expected
or occurring. Winds this strong can make driving difficult. Use
extra caution.

People, especially those with respiratory illnesses,  heart
disease, the elderly, and children are recommended to stay
indoors and avoid prolonged outdoor exercise or heavy exertion
due to wind-blown dust.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 8, 11:38 AM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 8, 11:38 AM MDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1138 AM MDT Mon Apr 8 2019

.SHORT TERM...(Today through Tuesday)
Issued at 238 AM MDT Mon Apr 8 2019

A low amplitude ridge will continue moving over the area today.
Only high cloudiness spilling over the ridge is expected except in
the upper CO river valley and upper Gunnison river valley where
low level moisture remains trapped. Occasional ILS CIGS are
expected at KEGE and KGUC as a result. The upper ridgeline will
pass over the Utah and Colorado border between about 00Z and 03Z
which will open the area to increasing southwest winds ahead of
the next Pacific storm.

Tuesday should be a very windy day. On Tuesday the next storm
will move into the western Great Basin by the end of the day. Over
eastern Utah and western Colorado southwest winds will steadily
increase and the polar jet will begin to move over the area. The
strongest southwest winds appear to not reach the area until after
nightfall on Tuesday.

.LONG TERM...(Tuesday night through Sunday)
Issued at 238 AM MDT Mon Apr 8 2019

Strong pre-frontal winds will continue well into Tuesday night in
response to the tight pressure gradient ahead of the long wave
mid-level trough moving through the eastern Great Basin. There is
fair model agreement, but the exact track and strength is still
unknown. There will be a modest upper-level jet rounding the base
of the trough, which will provide large-scale ascent and possibly
allow the low to deepen. This along with increased moisture should
result in a good chance of precipitation as the front advances
southeastward through the area on Wednesday morning. The 700 mb
temperatures crash during the day Wednesday bringing the snow
levels down, potentially to as low as 5000 feet across northern
Utah and Colorado. The models are struggling with the next trough
dropping into the base of the trough or lack thereof late in the
week. Lingering moisture in this north to northwest flow keeps the
chances for precipitation around mainly for the high country
through next weekend.

The warm spell the area has recently experienced has allowed the
growing degree days to add up across the Grand Flat in east-
central Utah and the Grand and Paradox Valleys in Colorado.
Therefore, as colder air filters into the region later this week
a potentially damaging freeze could impact these areas. Some of
the guidance for these locations are forecasting temperatures in
the lower to mid 20s on Thursday and Friday mornings. Cloud cover
may inhibit cooling so there is some uncertainty as to how cold
temperatures get, so stay tuned.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1135 AM MDT Mon Apr 8 2019

VFR conditions expected through the taf period. Winds will
increase generally out of the southwest late tomorrow morning and
will be gusty in the afternoon.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&

SHORT TERM...CC
LONG TERM...KJS/NL
AVIATION...KJS
Hazardous weather outlook, Apr 8, 2:21 AM MDT, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
221 AM MDT Mon Apr 8 2019

COZ001>014-017>023-UTZ022>025-027>029-090830-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
221 AM MDT Mon Apr 8 2019

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Tuesday through Saturday...Two stronger Pacific storms will move
through the area Tuesday night through Saturday. On Tuesday strong
southwest winds are expected as the first storm approaches, then
rain showers and high elevation snowfall, with a slight chance of
thunderstorms are expected Tuesday night through Friday.

The second storm will bring more lower elevation rain and high
elevation snowfall.

Low temperatures will be much colder Wednesday, Thursday, and
Friday nights with sub-freezing low temperatures in the lower
elevations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Colorado, 2019Wind Advisories in Utah, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.